MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TFCC FAST FIX KIT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. TFCC FAST FIX KIT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 72203986
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that during a wrist surgery after t1 was deployed, the internal rod did not retract, causing a simultaneous deployment.An open surgery was performed to retrieve t2 and the suture material was removed from the joint space.No significant delay was reported.A back up device was available to complete the procedure.
 
Additional Manufacturer Narrative
One tfcc fast fix was returned for evaluation.Visual assessment of the device confirmed no ts or sutures remain on the delivery needle and were not returned for examination.The actuator is protruding out of the distal end of the delivery needle.The device was functionally tested for proper actuator advancement and cycling and was found to function as intended.

Brand Name
TFCC FAST FIX KIT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8445720
Report Number1219602-2019-00335
Device Sequence Number14184414
Product Code GAT
UDI-Device Identifier00885554032154
UDI-Public00885554032154
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132079
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2021
Device Catalogue Number72203986
Device Lot Number50735658
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR